MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-15-HX-SS
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance/was stuck in the catheter during delivery and was damaged.The patient was undergoing a coil embolization procedure to treat an unruptured middle cerebral artery (mca) aneurysm that had a max diameter was 6.4mm and 2.4mm neck.Patient's blood flow was normal; vessel tortuosity was moderate.It was reported that the axium coil and all accessory devices were prepared as indicated in the instructions for use (ifu).The microcatheter was positioned at the target site and the coil was introduced.The coil had resistance and was stuck in the catheter.Necessary adjustment was made to ensure accurate placement but the coil seemed obstructed in the catheter, preventing it from exiting the catheter tip.The system was removed together to allow for repositioning of the catheter.Upon removal, the coil was found to be damaged.The catheter was not damaged.There was no harm or injury to the patient associated with this event.Additional information was received reporting that the resistance was encountered at the distal part of the catheter.The coil initially came out with resistance, unlike the previous coil, and then it became stretched.A continuous saline flush was administered and maintained as per the instructions for use (ifu).The coil was damaged by being stretched.No kink or damage was observed on the catheter after removal; the catheter could still be used for the next coil.
 
Additional Manufacturer Narrative
H3: product analysis: as found condition: the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within an opened axium prime outer carton, within an opened axium prime inner pouch and partially within an introducer sheath.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found kinked at ~6.7cm from the proximal end (figure c).The axium prime implant coil was found severely stretched and damaged outside the introducer sheath (figure d) and within the introducer sheath (figures e & f) with the polypropylene filament broken.Testing/analysis: the axium prime coil could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ and ¿coil kink/damage¿ were confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter, incompatible micro catheter, or tortuous anatomy.The customer reported vessel tortuosity as moderate, and devices were prepared per ifu.Therefore, the likely cause could not be determined.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be determined.As the model and lot numbers were reported, compatibly could not be assessed.Customer reported the micro catheter was not damaged.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22680299
Report Number9617601-2025-00768
Device Sequence Number9473426
Product Code KRD
UDI-Device Identifier00847536038578
UDI-Public(01)00847536038578(17)271019(10)229927143
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-5-15-HX-SS
Device Catalogue NumberAPB-5-15-HX-SS
Device Lot Number229927143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Initial Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale